MAUDE Adverse Event Report: PFIZER CONSUMER HEALTH CARE THERMACARE MENSTRUAL; DISPOSABLE PACK, HOT

PFIZER CONSUMER HEALTH CARE THERMACARE MENSTRUAL; DISPOSABLE PACK, HOT
Health Effect - Clinical Code Chemical Exposure (2570)
Type of Reportable Event Malfunction
Event or Problem Description
Event verbatim [preferred term] it was against the skin in more than one place [accidental exposure to product] , there was charcoal, or whatever the black substance is, coming out of the wrap in two different spots.It was against my skin in more than one place [device leakage] ,.Case narrative:this is a spontaneous report from a contactable consumer.A patient of unspecified age and gender started to receive thermacare heatwrap (thermacare menstrual), expiration date aug2020, via an unspecified route of administration from an unspecified date at an unspecified dose for an unspecified indication.The patient medical history and concomitant medications were not reported.The consumer put on the product on (b)(6) 2018 ant the next time to the bathroom, there was charcoal, or whatever the black substance was, coming out of the wrap in two different spots.It was against the skin in more than one place."i didn't have it on that long", but lost the use of the wrap because of the faulty seal.The consumer further reported that regarding wrap breaking open.The reporter had a second one did it the next cycle.The upc code for the box they came out of was (b)(4).The expiration was aug2020.The action taken for the product and event outcome was unknown.Follow-up (17jan2018): this follow-up report is being submitted to upgrade this case to a reportable mdr.Company clinical evaluation comment the event "there was charcoal, or whatever the black substance was, coming out of the wrap in two different spots/ it was against the skin in more than one place" "device leakage" and "accidental exposure to product" were assessed as non-serious.No other adverse event was associated with the use of the device.This is a single potential device malfunction has a theoretical risk to cause skin burn.The events were assessed as associated with the use of the device., comment: the event "there was charcoal, or whatever the black substance was, coming out of the wrap in two different spots/ it was against the skin in more than one place" "device leakage" and "accidental exposure to product" were assessed as non-serious.No other adverse event was associated with the use of the device.This is a single potential device malfunction has a theoretical risk to cause skin burn.The events were assessed as associated with the use of the device.
 
Event or Problem Description
Event verbatim [preferred term] it was against the skin in more than one place [accidental exposure to product] , there was charcoal, or whatever the black substance is, coming out of the wrap in two different spots.It was against my skin in more than one place [device leakage].Case narrative:this is a spontaneous report from a contactable consumer.A patient of unspecified age and gender started to receive thermacare heatwrap (thermacare menstrual), expiration date aug2020, via an unspecified route of administration from an unspecified date at an unspecified dose for an unspecified indication.The patient medical history and concomitant medications were not reported.The consumer put on the product on (b)(6) 2018 and the next time to the bathroom, there was charcoal, or whatever the black substance was, coming out of the wrap in two different spots.It was against the skin in more than one place."i didn't have it on that long", but lost the use of the wrap because of the faulty seal.The consumer further reported that regarding wrap breaking open.The reporter had a second one did it the next cycle.The upc code for the box they came out of was 3 0573 3020 44 9.The expiration was (b)(6) 2020.The action taken for the product and event outcome was unknown.According to product quality complaint group: there is reasonable suspicion of a device malfunction.The impact is cell leakage and the severity is s3-skin burn- per rpt- (b)(4) hazard analysis thermacare heat wrap product: 8 and 12 hour.Follow-up (17jan2018): this follow-up report is being submitted to upgrade this case to a reportable mdr.Follow-up (07nov2019): new information received from a product quality complaint group included: impact analysis and severity of harm.Company clinical evaluation comment: the event "there was charcoal, or whatever the black substance was, coming out of the wrap in two different spots/ it was against the skin in more than one place" (device leakage) and "accidental exposure to product" were assessed as non-serious.No other adverse event was associated with the use of the device.This is a single potential device malfunction has a theoretical risk to cause skin burn.The events were assessed as associated with the use of the device., comment: the event "there was charcoal, or whatever the black substance was, coming out of the wrap in two different spots/ it was against the skin in more than one place" (device leakage) and "accidental exposure to product" were assessed as non-serious.No other adverse event was associated with the use of the device.This is a single potential device malfunction has a theoretical risk to cause skin burn.The events were assessed as associated with the use of the device.
 
Additional Manufacturer Narrative
Summary of investigation: this investigation was conducted for an unknown lot number menstrual 8hr product.There was limited device specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number and /or return sample a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.There is not a product quality related trend identified for the subclass heat cells damaged/leaking.Conclusion: the root cause category is non-assignable (complaint not confirmed as a quality defect).There was limited device specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number and/or return sample a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.There is not a product quality related trend identified for the subclass cells damaged/leaking.The manufacturing operations employ quality control procedures which include in process testing, thermal testing and visual inspection, to ensure the quality of the product being packaged.Lot trend assmt.& rationale: a lot trend was not performed as the lot number is unknown.
 
Event or Problem Description
Event verbatim [preferred term] it was against the skin in more than one place [accidental exposure to product] , there was charcoal, or whatever the black substance is, coming out of the wrap in two different spots.It was against my skin in more than one place [device leakage].Case narrative:this is a spontaneous report from a contactable consumer.A patient of unspecified age and gender started to receive thermacare heatwrap (thermacare menstrual), expiration date aug2020, via an unspecified route of administration from an unspecified date at an unspecified dose for an unspecified indication.The patient medical history and concomitant medications were not reported.The consumer put on the product on (b)(6) 2018 and the next time to the bathroom, there was charcoal, or whatever the black substance was, coming out of the wrap in two different spots.It was against the skin in more than one place."i didn't have it on that long", but lost the use of the wrap because of the faulty seal.The consumer further reported that regarding wrap breaking open.The reporter had a second one did it the next cycle.The upc code for the box they came out of was 3 0573 3020 44 9.The expiration was aug2020.The action taken for the product and event outcome was unknown.According to product quality complaint group: there is reasonable suspicion of a device malfunction.The impact is cell leakage and the severity is s3-skin burn- per rpt- (b)(4) hazard analysis thermacare heat wrap product: 8 and 12 hour.Summary of investigation: this investigation was conducted for an unknown lot number menstrual 8hr product.There was limited device specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number and /or return sample a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.There is not a product quality related trend identified for the subclass heat cells damaged/leaking.Conclusion: the root cause category is non-assignable (complaint not confirmed as a quality defect).There was limited device specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number and/or return sample a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.There is not a product quality related trend identified for the subclass cells damaged/leaking.The manufacturing operations employ quality control procedures which include in process testing, thermal testing and visual inspection, to ensure the quality of the product being packaged.Lot trend assmt.& rationale: a lot trend was not performed as the lot number is unknown.Follow-up (17jan2018): this follow-up report is being submitted to upgrade this case to a reportable mdr.Follow-up (07nov2019): new information received from a product quality complaint group included: impact analysis and severity of harm.Follow-up (08nov2019): new information received from a product quality complaint group included: investigation results.Company clinical evaluation comment: the event "there was charcoal, or whatever the black substance was, coming out of the wrap in two different spots/ it was against the skin in more than one place" (device leakage) and "accidental exposure to product" were assessed as non-serious.No other adverse event was associated with the use of the device.This is a single potential device malfunction has a theoretical risk to cause skin burn.The events were assessed as associated with the use of the device.There was limited device specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number and/or return sample a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.Product effect varies with each individual., comment: the event "there was charcoal, or whatever the black substance was, coming out of the wrap in two different spots/ it was against the skin in more than one place" (device leakage) and "accidental exposure to product" were assessed as non-serious.No other adverse event was associated with the use of the device.This is a single potential device malfunction has a theoretical risk to cause skin burn.The events were assessed as associated with the use of the device.There was limited device specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number and/or return sample a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.Product effect varies with each individual.

Brand Name
THERMACARE MENSTRUAL
Common Device Name
DISPOSABLE PACK, HOT
Manufacturer (Section D)
PFIZER CONSUMER HEALTH CARE
1231 wyandotte drive
albany GA 31705
MDR Report Key9258460
Report Number1066015-2019-00327
Device Sequence Number459860
Product Code IMD
UDI-Device Identifier00305733020449
UDI-Public305733020449
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/01/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/13/2019
11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1